Alert archive / Pennsylvania / Tornado Warnings in 2025
Tornado Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Mar 16, 2025, 1:41 PM EDT for Indiana County, Pennsylvania. It was in force for 20 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2025, 1:41 PM EDT (17:41 UTC)
- Expired
- Mar 16, 2025, 2:01 PM EDT
- In force
- 20 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Indiana County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 1:43 PM EDT | TSTM WND DMG | Clymer, PA | Large tree uprooted in Clymer. Picture provided. |
| Mar 16, 1:43 PM EDT | TSTM WND DMG | Clymer, PA | Large tree uprooted in Clymer. Picture provided. |
| Mar 16, 1:44 PM EDT | TSTM WND DMG | 4 Ese Clymer, PA | Tree down on 553 near Penns Manor School. Time estimated. |
| Mar 16, 1:44 PM EDT | TSTM WND DMG | 4 Ese Clymer, PA | Tree down on 553 near Penns Manor School. Time estimated. |
| Mar 16, 1:50 PM EDT | TSTM WND GST 66 | 4 Ssw Clymer, PA | |
| Mar 16, 1:50 PM EDT | TSTM WND GST 66 | 4 Ssw Clymer, PA | |
| Mar 16, 1:50 PM EDT | TSTM WND GST 66 | 5 Ssw Clymer, PA | PA070 site on US 422 at Penn Run. |
| Mar 16, 1:50 PM EDT | TSTM WND GST 66 | 5 Ssw Clymer, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:31 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 790 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WFUS51 KPBZ 161741
TORPBZ
PAC063-161815-
/O.NEW.KPBZ.TO.W.0004.250316T1741Z-250316T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
141 PM EDT Sun Mar 16 2025
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Southeastern Indiana County in west central Pennsylvania...
* Until 215 PM EDT.
* At 141 PM EDT, a severe thunderstorm capable of producing a
tornado was located 8 miles east of Homer City, moving northeast
at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Clymer, Cherry Tree, Glen Campbell, Commodore, Dixonville and
Yellow Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4073 7881 4073 7880 4072 7880 4072 7881
4056 7888 4050 7891 4042 7896 4041 7897
4062 7912 4086 7882 4085 7881
TIME...MOT...LOC 1740Z 228DEG 50KT 4053 7902
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MLB3 follow-up statements
119
WWUS51 KPBZ 161748
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
148 PM EDT Sun Mar 16 2025
PAC063-161815-
/O.CON.KPBZ.TO.W.0004.000000T0000Z-250316T1815Z/
Indiana PA-
148 PM EDT Sun Mar 16 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EAST
CENTRAL INDIANA COUNTY...
At 148 PM EDT, a severe thunderstorm capable of producing a tornado
was located 13 miles east of Indiana moving northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Cherry Tree, Glen Campbell, Commodore and Dixonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4072 7881 4060 7886 4049 7892 4071 7901
4086 7882 4085 7881 4073 7881 4073 7880
4072 7880
TIME...MOT...LOC 1741Z 228DEG 50KT 4054 7900
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MLB753
WWUS51 KPBZ 161754
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
154 PM EDT Sun Mar 16 2025
PAC063-161815-
/O.CON.KPBZ.TO.W.0004.000000T0000Z-250316T1815Z/
Indiana PA-
154 PM EDT Sun Mar 16 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EAST
CENTRAL INDIANA COUNTY...
At 154 PM EDT, a severe thunderstorm capable of producing a tornado
was located 16 miles southeast of Punxsutawney, moving northeast at
70 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Cherry Tree and Glen Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4086 7882 4085 7881 4073 7881 4073 7880
4072 7880 4072 7881 4067 7883 4076 7894
TIME...MOT...LOC 1748Z 218DEG 58KT 4068 7890
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MLB588
WWUS51 KPBZ 161801
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
201 PM EDT Sun Mar 16 2025
PAC063-161811-
/O.CAN.KPBZ.TO.W.0004.000000T0000Z-250316T1815Z/
Indiana PA-
201 PM EDT Sun Mar 16 2025
...TORNADO WARNING IS CANCELLED FOR EAST CENTRAL INDIANA COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
A Tornado Watch remains in effect until 400 PM EDT for a portion of
west central Pennsylvania.
&&
LAT...LON 4067 7883 4076 7894 4086 7882 4085 7881
4073 7881 4073 7880 4072 7880 4072 7881
TIME...MOT...LOC 1754Z 218DEG 58KT 4074 7883
$$
MLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Mar 16, 11:03 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 16, 11:03 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1103 AM EDT Sun Mar 16 2025 .SYNOPSIS... Showers and thunderstorms are expected today as a strong cold front crosses the region. Some storms could be severe. A few snow showers are possible early Monday before high pressure returns dry and warmer weather to the region through mid week. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - Strong cold front crosses today - Showers and thunderstorms expected - Severe storms possible, with damaging wind and isolated tornadoes - Gusty wind outside of thunderstorms ------------------------------------------------------------------- A cold front currently crossing through central Ohio will cross the region, with convection developing ahead of the front late this morning and into the afternoon. Strong speed and directional shear with a low level jet max of 50-70kt at 850mb is progged, as well as CAPE values between 500 and 750j/kg. Latest CAMs hint towards storms in a line or broken line, and given the current synoptic situation and several hours of plentiful solar insolation to bolster sfc instability, the threat of damaging wind and possible QLCS tornadoes has increased. After coordination with SPC, a Tornado Watch has been issued, and is valid until 4PM this afternoon. Wind gusts to 40mph are also possible outside of any storms with mixing and a tight surface pressure gradient during the day. The low's surface cold front is progged to cross the region by mid to late afternoon. Additional showers and storms are likely with the front, though instability and shear is progged to be less than with the earlier activity. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... KEY MESSAGES: - Rain changes to snow before ending Monday - Dry and warmer Tuesday ------------------------------------------------------------------- Rain is expected to change to snow overnight into early Monday in cold advection after FROPA, and as the upper trough axis crosses the region. No accumulation is expected for most of the area, though an inch or less is possible across the higher terrain areas. Wind should also diminish tonight as the surface pressure gradient begins to lessen. Dry weather and a clearing trend is then expected Monday afternoon through Tuesday night as high pressure builds across the region. After a brief cool down on Monday, temperatures should return to 10 to 15 degrees above average by Tuesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... KEY MESSAGES: - Dry Wednesday - Rain chances return Wednesday night through Thursday night - Warm Thursday, then cooler through the weekend ------------------------------------------------------------------- Model ensembles indicate an amplified pattern to start mid week. Ridging, ahead of a central CONUS trough, will maintain dry weather on Wednesday. This trough, and its associated surface low, will advance eastward Wednesday night through Thursday, crossing the region region Thursday night. Increasing rain chances are expected with its approach and passage. The rain could mix with or change to snow late Thursday and Thursday night in cold advection behind the low. The flow is progged to become less amplified by late week. Weaker, fast moving disturbances are expected to be embedded in this flow. Dry weather is expected to return Friday under high pressure, though another fast moving trough/surface low is progged for Saturday, returning showers to the region. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... A deep upper level low will create scattered lighter rain showers in between two surface boundaries that will be the main focus of impact through the afternoon. The first, currently in eastern OH as of 12z, may develop a line of notably gusty winds between 30-40kts but may intensify through 15z as it lifts NE and increase lightning production. A second boundary will develop shortly after that along a S to SW wind shift between 16z-21z, and again will pose the risk for lightning, wind gust between 35-45kt (and locally higher), and small hail. Confidence is fairly low on the exact timing for potential terminal impacts given varied model guidance projections and current struggles in capturing near-term environment. The expectation is for a cold front to cross between 22z-04z tonight that will see wind subside (but remain breezy) and bring areawide MVFR with localized IFR cigs. Remnant influence of the upper low and the onset of cold advection may regenerate iso/sct showers that transition to snow and favor northwest PA. At this time, accumulations are expected to be minimal given meager moisture/temperature profiles. Outlook... Precipitation will taper off Monday morning while subsidence and dry advection slowly erode area MVFR stratocu; there is high confidence in VFR returning to sites by 18z (only 10-25% probability of MVFR cigs lingering). There is high confidence in VFR under the influence of high pressure until the next low pressure system crosses the region late Wednesday into Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...Wind Advisory until 2 PM EDT this afternoon for WVZ514. && SYNOPSIS...88 NEAR TERM...88 SHORT TERM...WM LONG TERM...WM AVIATION...Frazier
Hazardous weather outlook, Mar 16, 10:34 AM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1034 AM EDT Sun Mar 16 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>513-171445- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 1034 AM EDT Sun Mar 16 2025 ...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-171445- Eastern Tucker- 1034 AM EDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 16, 1:21 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
121 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Hail 2 ESE Metcalf 40.62N 79.65W
03/16/2025 E1.25 inch Westmoreland PA Public
&&
Event Number PBZ2505246
CLLocal storm report, Mar 16, 1:24 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
124 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM Non-Tstm Wnd Gst Morgantown 39.66N 79.95W
03/16/2025 M50 mph Monongalia WV Mesonet
1235 PM Non-Tstm Wnd Gst Beaver Falls Airport 40.77N 80.40W
03/16/2025 M48 mph Beaver PA AWOS
1239 PM Non-Tstm Wnd Gst Morgantown Airport 39.65N 79.92W
03/16/2025 M48 mph Monongalia WV ASOS
1255 PM Non-Tstm Wnd Gst Connellsville Airport 39.96N 79.66W
03/16/2025 M59 mph Fayette PA AWOS
&&
Event Number PBZ2505253
Event Number PBZ2505254
Event Number PBZ2505255
Event Number PBZ2505256
CLLocal storm report, Mar 16, 1:25 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
125 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Tstm Wnd Dmg East Allegheny 40.46N 79.98W
03/16/2025 Allegheny PA Public
Tree down on PA-28 between 31st Street Bridge and 16th
Street Bridge.
&&
Event Number PBZ2505257
TCLocal storm report, Mar 16, 1:31 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
131 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM Hail New Kensington 40.57N 79.76W
03/16/2025 M0.75 Inch Westmoreland PA Public
Penny sized hail reported.
1253 PM Tstm Wnd Dmg New Kensington 40.57N 79.76W
03/16/2025 Westmoreland PA Public
Roof blown off roof of farmers market.
&&
CravenLocal storm report, Mar 16, 1:35 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
135 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM Tstm Wnd Dmg Upper St. Clair 40.34N 80.08W
03/16/2025 Allegheny PA Public
Tree snapped, photo provided. Time estimated.
&&
Event Number PBZ2505258
CLLocal storm report, Mar 16, 1:41 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
141 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM Tstm Wnd Dmg 1 ENE New Salem-Buffing 39.94N 79.80W
03/16/2025 Fayette PA 911 Call Center
Trees down in multiple lcoations in Menallen Township.
Time estimated.
&&
Event Number PBZ2505261
CLThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:17 AM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 43 min |
| Mar 16, 11:54 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 51 min |
| Mar 16, 11:56 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 49 min |
| Mar 16, 12:16 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Greene, Washington and 1 more | 44 min |
| Mar 16, 12:26 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 49 min |
| Mar 16, 12:28 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 32 min |
| Mar 16, 12:48 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Indiana, Jefferson and 1 more | 57 min |
| Mar 16, 12:51 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Mercer | 39 min |
| Mar 16, 12:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Westmoreland | 64 min |
| Mar 16, 1:05 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 25 min |
| Mar 16, 1:08 PM EDT | Tornado Warning | PBZ | Fayette, Westmoreland | 22 min |
| Mar 16, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer, Venango, Washington | 47 min |
| Mar 16, 1:19 PM EDT | Tornado Warning | PBZ | Indiana, Westmoreland | 26 min |
| Mar 16, 1:21 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Indiana, Jefferson, Venango | 54 min |
| Mar 16, 1:53 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Forest, Mercer, Venango | 25 min |
| Mar 16, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer | 43 min |
| Mar 16, 7:44 PM EDT | Special Weather Statement | PBZ | Fayette | 31 min |
Nearby
Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.